MAUDE Adverse Event Report: COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4052
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the silverhawk with a 7f non-medtronic sheath and a spider fx 6mm, to treat a 150mm soft tissue lesion with 80-90% stenosis in the superficial and popliteal artery.Artery diameter 5mm.The device was inspected and prepped as per ifu with no issues noted.The vessel was not pre-dilated and no resistance was encountered.It was reported the tip of the silverhawk became damaged but did not completely detach.This occurred where the shaft meets the cutter.The physician opened a second silverhawk device.It was reported that the thumb switch was sticking and could not be pushed all the way forward.It is unknown if the cutter returned to the housing for removal of the device, but it was removed safely.The physician completed the procedure with the second device.No deformation was noted in the cutter when removed.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: email address product analysis: two silverhawk units were returned.The second unit had a cutter driver attached.No other ancillary devices were included.During visual inspection, biological debris was observed within the lumen of the housing assembly.The cutter was positioned 0.3cm distal the cutter window and the plunger was located approximately 0.6cm from the cutter window.A bend to the distal assembly housing was identified approximately 0.2cm from the cutter window.Functional testing was completed and the thumb switch was retracted with the cutter driver powered on.The cutter driver activated and the cutter driver retracted back into the cutter window as intended.The thumb switch was advanced, but stopped at 0.3cm distal the cutter window.The silverhawk was soaked in water for approximately 24 hours and flushed using a distal flush tool from the lab.An attempt was made to advance the thumb switch but the cutter stopped at approximately 0.3cm distal the cutter window.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key8127926
Report Number2183870-2018-00558
Device Sequence Number13841144
Product Code MCW
UDI-Device Identifier00821684074121
UDI-Public00821684074121
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2018
Device Catalogue NumberP4052
Device Lot NumberA379918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight78